MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Model Number 662875
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while running facslyric¿ carryover occurred.There was no patient impact.The following information was provided by the initial reporter: it was reported by the customer that they have carry over concerns.Patient samples checklist from case are there erroneous results on patient samples from diagnostic test? no.Are you using this product for clinical diagnostic test? no.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.
 
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary scope of issue: the scope of issue is only limited to facslyric 2l4c instrument us, part # 662875, serial # (b)(6).Problem statement: customer reported a complaint regarding high carryover between sample tests.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from (b)(6) 2020 to date (b)(6) 2021.Complaint trend: there are 2 complaints related to the issue of high carry over; date range from (b)(6) 2020 to date (b)(6) 2021.Manufacturing device history record (dhr) review: dhr part #662875, serial # (b)(6), file #(b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of carryover was due to a worn sheath filter.The customer had initially reported that they observed carryover in their populations when running 96 well plates.The fse (field service engineer) confirmed the issue and began the repair by replacing the fluidic module and transducer.The fse noticed that the sheath filter was dry and ran several filter purges.They then confirmed that the sample flow rate, fluidics, and asf were adjusted properly and tested the instrument with cqc, pqc, and abort count tests.No parts were requested for evaluation as the replaced parts are not returnable and were discarded.After the repair, the instrument was tested and was performing as expected.Although the instrument was being used for clinical diagnoses, the results gathered during the incident were not used and no patient samples were affected.The results were captured prior to any diagnosis decision and was reported to bd as not expected.The safety risk is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2018 defective part number: 65048909 - fluidics module rep.657954 - retrofit kit transducer.Work order notes: subject / reported: carry over concerns.Problem description: carry over concerns with 96 well plates.Work performed: replaced fluidic module.Purge sheath filter several time, check sample flow rate, calibrated fluidics, adjusted asf.Two days after the replacement of the fluidic module the customer had an issue with the vacuum pressure.Replaced the vacuum pressure and calibrated the fluidic.Ran cqc,pqc, abort count.The pressure values were within the specs.The equipment was left in normal working conditions according to the specifications.Repair/troubleshooting performed: replaced fluidic module.Purge sheath filter several time, check sample flow rate, calibrated fluidics, adjusted asf, ran cqc, pqc and abort count successfully.Trainee names (if applicable):na.Calibrated equipment serial numbers/expiration dates used (if applicable):na.Parts used (if applicable) :65048909- assembly fluidics module rp.Sn: (b)(6), 657954 - retrofit kit transducer.Software version: 1.4.Additional failure modes / issues:n.Cause: sheath filter dry.Solution: replaced fluidic module.Purge sheath filter several time, check sample flow rate, calibrated fluidics, adjusted asf, replaced pressure transducer, ran cqc, pqc.Issue resolved (y/n)?:y.If unresolved, what are the next steps? :n.Instrument operating as intended (y/n)? (if applicable):y.Returned sample evaluation: a return sample was not requested because the replaced parts are not returnable and were discarded.Risk analysis: risk management file part # 10000063058ra, rev.06/vers.Z, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes or no.Tfs id: (b)(4).Id: libivd-ra-256 3.1.34.Reg status: ivd; ruo.Hazard: incorrect data.Source: flow cell fmea.Cause: tubing or port detail diameters at spec extremes, causing misalignment.Harmful effects: 1.Unacceptable carryover 2.Potential incorrect results risk control: sample carryover testing to confirm the sample carryover level to specifications.O req link (azure id): n/a.Implementation verification: lsvn-1013-dp sample carryover.Effectiveness verification: lsvn-1013-dr.Probability: 1.Severity: 3.Risk index: 3.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient: yes or no.Root cause: based on the investigation results the root cause of the carryover between sample tests was due to a worn sheath filter.Conclusion: based on the investigation results the root cause of the carryover between sample tests was due to a worn sheath filter.The fse replaced the fluidics module and transducer, purged the sheath filter, and confirmed that the sample flow rate, fluidics, and asf were calibrated.After the repair, the instrument was rebooted, tested, and functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.The safety risk is moderate, s3, and there was no impact to patient health or safety.
 
Event or Problem Description
It was reported that while running facslyric¿ carryover occurred.There was no patient impact.The following information was provided by the initial reporter: it was reported by the customer that they have carry over concerns.Patient samples checklist from case.1) are there erroneous results on patient samples from diagnostic test? no.Are you using this product for clinical diagnostic test? no.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.

Brand Name
FACSLYRIC¿
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12775226
Report Number2916837-2021-00432
Device Sequence Number6119552
Product Code OYE
UDI-Device Identifier00382906628756
UDI-Public00382906628756
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662875
Device Catalogue Number662875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown